Alert archive / Maine / River Flood Warnings in 2011
River Flood Warning 33, NWS Gray, ME
NWS Gray, ME issued this river flood warning at May 28, 2011, 12:00 PM EDT for Somerset County, Maine. It took effect at May 28, 2011, 12:40 PM EDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2011, 12:00 PM EDT (16:00 UTC)
- In effect from
- May 28, 2011, 12:40 PM EDT
- Expired
- May 30, 2011, 12:28 PM EDT
- In force
- 48 hr
- Issued by
- NWS Gray, ME
- Flood severity
- Minor
County Somerset County, ME
The radar
The Caribou radar (KCBW), 177 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kennebec River at Skowhegan (SKOM1).
- Action stage
- 9 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at May 28, 9:20 AM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 28, 9:20 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 920 AM EDT SAT MAY 28 2011 .SYNOPSIS... A WEAK FRONT WAS STALLED JUST TO OUR SOUTH AND EAST AND WILL LIKELY REMAIN ACROSS THE REGION TODAY. A WEAK COLD FRONT WILL PUSH SOUTH TO THE GULF OF MAINE ON MONDAY. HIGH PRESSURE WILL DOMINATE TUESDAY. A SERIES OF FRONTS WILL MOVE THROUGH NEW ENGLAND WEDNESDAY THROUGH FRIDAY...BRINGING RAIN CHANCES AND COOLER TEMPERATURES. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... BACKDOOR COLD FRONT MOVED SWWD INTO THE CWA LAST NIGHT AND CONTINUES TO REMAIN NEARLY STATIONARY ACROSS THE WESTERNMOST PORTION OF THE CWA THIS MORNING. THEREFORE...MUCH OF THE CWA IS EMBEDDED IN THE LOW LEVEL COOL AIR FROM OFF THE GULF OF MAINE. WHILE THE LOW LEVEL COOL AIRMASS TO THE EAST OF THE FRONT IS QUITE SHALLOW...I HAVE MY DOUBTS AS TO WHETHER IT WILL COME BACK NORTH. I THINK MUCH OF MAINE STAYS IN THE RELATIVELY COOL AIR TO THE EAST OF THE THE FRONT TODAY...WITH WESTERN AND SOUTHERN NH LIKELY THE ONES WHO GET BACK INTO THE WARM/HUMID AIRMASS THIS AFTERNOON. THE HIGHER RESOLUTION MODELS SUCH AS THE NAM AND HRRR AGREE WITH THIS SCENARIO. HAVE THEREFORE UPDATED THE MAX TEMP FORECAST FOR TODAY. THIS RESULTED IN COOLER TEMPS AND CLOUDIER CONDITIONS ACROSS MUCH OF MAINE. HOWEVER...TEMPS NEAR 80 ARE STILL FORECAST ACROSS SOUTHERN AND WESTERN PORTIONS OF NEW HAMPSHIRE WHERE THE LOW LEVEL COOL AIRMASS WILL BE EASIER TO MIX OUT THIS AFTERNOON. AS A RESULT OF THE ABOVE...THE BEST CHANCES OF SHOWERS AND THUNDER THIS AFTERNOON WILL BE OVER THE WESTERN AND SOUTHERN FRINGES OF THE CWA WHERE LOW LEVEL CONVERGENCE AND INSTABILITY WILL BE MAXIMIZED. IF STORMS DO DEVELOP ACROSS NEW HAMPSHIRE THIS AFTERNOON...BRIEF SUPERCELL STRUCTURES CANNOT BE RULED OUT WITH ISOLATED TORNADO THREAT IN VICINITY OF STALLED FRONTAL BOUNDARY WHERE BACKED LOW LEVEL WINDS WILL CONTRIBUTE TO 0-1KM HELICITY VALUES BETWEEN 100-200 M2/S2. LOW PROBABILITY OF OCCOURENCE BUT SOMETHING TO KEEP IN MIND IF SUSTAINED DEEP CONVECTION CAN DEVELOP THIS AFTERNOON AND EARLY EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... SCATTERED CONVECTION SHOULD WEAKEN AFTER DARK WITH LOW CLOUDS AND FOG ONCE AGAIN GRADUALLY SPREADING INLAND ACROSS THE FORECAST AREA. ON SUNDAY...LOW CLOUDS AND FOG SHOULD BURN OFF EARLY WITH SOUTHERLY FLOW WARMING TEMPERATURES TO NEAR OR ABOVE 80...EXCEPT FOR THE COAST EAST OF BRUNSWICK WHERE WE'LL BE HARD PRESSED TO REACH 70. SIMILAR TO TODAY...WE SHOULD SEE SCATTERED CONVECTION DEVELOP BY AFTERNOON ACROSS INTERIOR SECTIONS. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... MONDAY LOOKS TO POTENTIALLY BE THE WARMEST DAY OF THE YEAR SO FAR FOR SOUTHERN NEW HAMPSHIRE AS WINDS VEER TO THE WEST AHEAD OF A COLD FRONTAL PASSAGE. AREAS LIKE CONCORD AND LEBANON WILL SEE READINGS IN THE LOWER 90S. CONCORD WILL STILL BE SEVERAL DEGREES SHY OF ITS RECORD OF 95 DEGREES SET ON THAT DAY IN 1929. SHOWER ACTIVITY WITH THE FRONT WILL BE MORE CONCENTRATED OVER THE HIGHER TERRAIN DURING THE MORNING HOURS AND AGAIN TOWARDS AFTERNOON AS THE FRONT MOVES OFFSHORE. THUNDERSTORMS WILL BE POSSIBLE BUT UPPER LEVEL FORCING LOOKS WEAK. THE BEST SURFACE BASED CAPE WILL BE LOCATED WELL TO OUR SOUTH. HIGH PRESSURE BUILDS IN FOR TUESDAY MAKING FOR A VERY PLEASANT WARM DAY WITH HIGHS IN THE 70S AND 80S. A LARGE UPPER LOW WILL PASS TO OUR NORTH IN CANADA...DRAGGING A SERIES OF FRONTS THROUGH NEW ENGLAND WEDNESDAY THROUGH FRIDAY. THIS WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS ON THESE DAYS. WEDNESDAYS EVENT LOOKS LIKE THE MOST SIGNIFICANT OF THE RAIN MAKERS WITH A STRONG UPPER LEVEL JET STREAK ACCOMPANYING A FRONTAL PASSAGE. TEMPERATURES WILL COOL OFF SOMEWHAT...ESPECIALLY THURSDAY AND FRIDAY AS COOLER CANADIAN AIR INVADES THE REGION. && .AVIATION /13Z SATURDAY THROUGH WEDNESDAY/... SHORT TERM /THROUGH SUNDAY/...FOG HAS MOVED INTO COASTAL AREAS REDUCING VSBY TO LIFR CONDITIONS ALONG COASTAL AREAS. CONDITIONS WILL IMPROVE TO VFR OVER INLAND AREAS THIS MORNING WHILE ALONG THE IMMEDIATE COAST THE DAY WILL START AS IFR IN FOG/LOW CLOUDS BUT EVENTUALLY BECOME MVFR BY AFTERNOON. HOWEVER...THERE/S A CHANCE THAT IFR COULD LAST ALL DAY AT PWM. SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN OCCUR WELL INLAND BRIEFLY REDUCING VISIBILITY TO MVFR. SOUTHERLY FLOW WILL KEEP A CHANCE FOR LOW CLOUDS AND FOG ALONG THE COAST THROUGH SUNDAY MORNING. OTHERWISE CONDITIONS WILL STAY PRIMARILY VFR. LONG TERM...THERE WILL BE A CHANCE OF MVFR CONDITIONS MONDAY IN BR AND THUNDERSTORMS. THERE WILL BE HIGHER CHANCES FOR PROLONGED MVFR/IFR CONDITIONS WEDNESDAY IN SHRA AND BR AS A COLD FRONT MOVES THROUGH. && .MARINE... SHORT TERM /THROUGH SUNDAY/...VISIBILITY RESTRICTIONS IN FOG EXPECTED THROUGH SUNDAY. SEAS WILL GRADUALLY BUILD IN ONSHORE FLOW AND WILL LIKELY REACH SCA THRESHOLD ON SUNDAY. LONG TERM...SCA CONDITIONS WILL CONTINUE INTO MONDAY MORNING BEFORE DIMINISHING. WINDS AND SEAS WILL BUILD ONCE AGAIN WEDNESDAY AND THURSDAY AS A COLD FRONT MOVES QUICKLY OVER THE WATERS. && .FIRE WEATHER... FIRE DANGER WILL REMAIN LOW AS GREEN UP CONTINUES. HIGH HUMIDITY ALONG WITH A FEW SHOWERS AND THUNDERSTORMS EXPECTED SATURDAY AND SUNDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && NEAR TERM...EKSTER
Hazardous weather outlook, May 28, 3:56 AM EDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 356 AM EDT SAT MAY 28 2011 MEZ007>009-NHZ001>004-290800- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- 356 AM EDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE SMALL HAIL AND GUSTY WINDS. LOCALLY HEAVY RAINFALL AND NUISANCE FLOODING IS POSSIBLE WITH ANY THUNDERSTORM. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ012>014-018>028-NHZ005>010-013-014-290800- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 356 AM EDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-290800- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 356 AM EDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:14 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 46 min |
| May 27, 8:55 PM EDT | Areal Flood Warning | GYX | Franklin, Oxford, Somerset | 4 hr |
| May 27, 8:56 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Franklin, Oxford, Somerset | 64 min |
| May 27, 9:37 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford, Somerset | 53 min |
| May 28, 3:34 AM EDT | Special Weather Statement | GYX | Sullivan | 56 min |
| May 28, 4:06 AM EDT | Special Weather Statement | GYX | Coos, Grafton | 54 min |
| May 28, 4:44 AM EDT | River Flood Warning | GYX | Coos | 5 days |
Nearby
River Flood Warnings in Maine, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.